Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 8, 2021Wood County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 8, 2021, 1:39 PM EDT for Wood County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 1:39 PM EDT (17:39 UTC)
Expired
Jun 8, 2021, 2:15 PM EDT
In force
36 min
Issued by
NWS Cleveland, OH

County Wood County, OH

The radar

The Cleveland radar (KCLE), 141 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
604 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

347 
WWUS81 KCLE 081739
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
139 PM EDT Tue Jun 8 2021

OHZ006-017-081815-
Wood-Hancock-
139 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WOOD AND
NORTHEASTERN HANCOCK COUNTIES...

At 138 PM EDT, a strong thunderstorm was located near North
Baltimore, or 8 miles northwest of Fostoria, moving north at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Fostoria, North Baltimore, Arcadia, Van Buren, Bradner, Wayne,
Bloomdale, Risingsun, Cygnet, Portage, Jerry City, West Millgrove and
Bairdstown.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4134 8375 4134 8342 4129 8341 4127 8341
      4127 8342 4110 8342 4110 8370
TIME...MOT...LOC 1738Z 175DEG 16KT 4121 8355 

$$

Maines

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 8, 10:10 AM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 8, 10:10 AM EDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1010 AM EDT Tue Jun 8 2021

.SYNOPSIS...
Surface ridge across the eastern United States will persist
through much of the week. An upper level low will weaken as it
moves slowly toward the lower Great Lakes region through
midweek. A weak front will dissipate over the area on Thursday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A couple isolated showers have developed over Northeast Ohio
between I-76 and US 30 with coverage expecting to increase by
this afternoon and have made some cosmetic changes to the
forecast. Outside of that, the other concern developing this
morning is a stronger thunderstorm threat across the area this
afternoon. Dew points are beginning to cross into the lower 70s
with highs in the 80s expected with the breaks in the clouds
becoming more apparent across the region. This will only allow
for instability to increase across the area, which may support
deeper convection with a stronger wind threat. This will be
something to watch over the next several hours. The lack of wind
shear and jets across the region and some of these early
showers could prohibit much of an organized threat, but it will
be something to monitor.

Original discussion...
A fairly repetitive large scale pattern continues across the
area today, with a warm/humid airmass and scattered convection
potential today through Wednesday. Large scale ridging continues
to hold across the eastern CONUS, while a slow moving mid/upper
low continues to rotate towards the local area through midweek.
Today will be very similar to Tuesday with respect to precip
chances. The main differences today is a bit less coherent
forcing, aside from an anticipated lake breeze across northeast
OH into northwest PA, a drier airmass above 500 mb, and a bit
more unstable conditions, with 1000-2000 j/kg MLCAPE developing
through the day. It will again be hard to pinpoint
timing/location of convection, and have trended forecast pops
upward diurnally, peaking late afternoon/early evening in the
high chance range across the area. The exception is likely pops
across northeast OH and northwest PA where a consistent model
signal shows more widespread convection potential associated
with the lake breeze. Heavy rain again looks to be a threat,
with perhaps a bit lower precipitation efficiency compared to
Tuesday, with more instability/UVM and potential for dry air
entrainment in the upper portions of any storms. Any flooding
potential looks isolated at this point, but areas that saw
decent rainfall Tuesday may be a bit more susceptible to
flooding if additional storms impact these areas today. Any
convection is expected to diminish diurnally this evening and
tonight, although some convection potential will linger across
the southern part of the area through the night with a weak low
level jet impinging on the southern part of the area into
Wednesday. Better forcing will exist across the region Wednesday
with the upper low inching closer to the area. Have opted for
likely pops for the area with cat pops across the eastern half
of the area where better instability is expected to reside.
Highs today and Wednesday will again be tricky, contingent on
cloud cover and precip, but generally low to mid 80s are
expected.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Two different systems are expected to play a role in the weather
during the short term period. There is one low that is expected to
linger over IL/IN which is associated with a weak upper level
trough. The second system located over New England is expected to
move a cold front south across Lake Erie on Wednesday night into
Thursday. After the frontal boundary moves south across the area,
the aforementioned low pressure west of the area will finally begin
to move eastward as the upper level flow becomes a bit more
progressive. Areas of vorticity will rotate around the low pressure
to the west of the area during the time period, which will aid in
upper level support for showers and thunderstorms. As ample moisture
remains over the area with a southern flow, the cold front and then
low pressure will act as two mechanisms to shower development, with
the greatest chance of thunderstorms during peak heating on Thursday
and Friday. Confidence continues to grow in regards to widespread
precipitation occurring, however there is still a bit less confidence
in timing and location of convection. High PWAT values near 2 inches
will be the primary concern as the atmosphere exhibits conditions
closer to tropical in nature. This means that any showers that do
develop will exhibit increased precipitation efficiency. With a lack
of flow across the area, any showers/convection that develops will
need to be monitor for the potential of flash flooding. High
temperatures during this period will be in the low to mid 80s and
are expected to remain humid with RH values in persisting near 80%
during the daytime hours. This will result in temperatures feeling
closer to 90. Overnight lows will drop into the mid to upper 60s and
also remain humid.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
The trough that is expected to impact the area during the short term
period will move off the East Coast by the beginning of the weekend.
This will result in the area being influenced by the leading edge of
a ridge, leaving the area under a northwesterly flow. A shortwave
trough moving along this edge, coupled with diurnal heating may
provide enough energy to support scattered showers and thunderstorms
Saturday afternoon. Near the end of the long term period, models
suggest a full pattern shift with a trough moving south across the
area. With this, the upper level jet will also move south as it has
been location north of the Great Lakes lately. Once this trough
moves south, cooler temperatures can be expected along with
precipitation. Exact timing of this is still not in agreement
amongst models. Before the cooler temperatures reach the area
though, temperatures are expected to remain in the low to mid 80s
through the long term period, however there is expected to be a dip
in dew points, which should make these warm temperatures a bit more
enjoyable.

&&

.AVIATION /12Z Tuesday THROUGH Saturday/...
Mainly VFR conditions expected through the period as a hot and
humid airmass continues to bring scattered diurnal convection to
the region. Can't pinpoint specific impacts at terminals,
however a lake breeze may focus more SHRA/TSRA activity
impacting KERI this afternoon. Otherwise, VC mention covers
convection chances later today at the other terminals, which
should generally diminish after 03Z tonight. Could see
reductions to MVFR/IFR briefly in SHRA/TSRA, but otherwise
ceilings and vis will be VFR. Winds will generally be out of the
southwest through the period, with a lake breeze bringing WNW
winds to KERI and possibly KCLE for a time this afternoon.

Outlook...Non-VFR possible Wednesday through Thursday in
showers and thunderstorms.

&&

.MARINE...
Marine conditions are expected to remain calm as light southwesterly
flow across Lake Erie will result in winds of 5-10 knots and waves
below 1 foot. The only forecast concern at this point is with a cold
front that moves south across the lake Wednesday into Thursday.
Behind this boundary, winds are expected to shift and become
northeasterly at 10-15 knots by Thursday afternoon and persist into
Saturday morning. Waves are expected to build to 3-5 feet. With the
magnitude of winds expected, lakeshore flooding across the western
basin is not anticipated at this time. This time frame at the end of
the week will need to be monitored for any potential marine
headlines.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt/Sefcovic
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Greenawalt
MARINE...Campbell
Hazardous weather outlook, Jun 8, 5:37 AM EDT, 8 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
537 AM EDT Tue Jun 8 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-090945-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
537 AM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 8, 12:45 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1245 PM EDT Tue Jun 8 2021

OHZ027-036-081715-
Wyandot-Marion-
1245 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION AND SOUTHERN
WYANDOT COUNTIES...

At 1245 PM EDT, a strong thunderstorm was located near Marseilles, or
12 miles east of Kenton, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Upper Sandusky, La Rue, Morral, Marseilles, New Bloomington and
Harpster.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4091 8333 4066 8308 4055 8342 4068 8342
      4069 8344 4070 8344 4071 8348
TIME...MOT...LOC 1645Z 221DEG 16KT 4066 8337

Maines
Special weather statement, Jun 8, 1:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
139 PM EDT Tue Jun 8 2021

OHZ006-017-081815-
Wood-Hancock-
139 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WOOD AND
NORTHEASTERN HANCOCK COUNTIES...

At 138 PM EDT, a strong thunderstorm was located near North
Baltimore, or 8 miles northwest of Fostoria, moving north at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Fostoria, North Baltimore, Arcadia, Van Buren, Bradner, Wayne,
Bloomdale, Risingsun, Cygnet, Portage, Jerry City, West Millgrove and
Bairdstown.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4134 8375 4134 8342 4129 8341 4127 8341
      4127 8342 4110 8342 4110 8370
TIME...MOT...LOC 1738Z 175DEG 16KT 4121 8355

Maines

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:26 PM EDTAreal Flood AdvisoryCLEStark4 hr
Jun 8, 12:45 PM EDTSpecial Weather StatementCLEWyandot30 min
Jun 8, 1:46 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain103 min
Jun 8, 2:21 PM EDTAreal Flood AdvisoryCLEHancock7 hr
Jun 8, 2:29 PM EDTAreal Flood AdvisoryCLEErie, Lorain63 min
Jun 8, 2:31 PM EDTSpecial Weather StatementCLEHancock29 min
Jun 8, 2:38 PM EDTFlash Flood WarningCLEErie, Lorain3 hr
Jun 8, 3:26 PM EDTAreal Flood AdvisoryCLEErie, Huron, Sandusky, Seneca4 hr
Jun 8, 3:48 PM EDTSpecial Weather StatementCLEAshland27 min
Jun 8, 4:13 PM EDTSpecial Weather StatementCLEGeauga32 min
Jun 8, 4:15 PM EDTSpecial Weather StatementCLEHolmes30 min
Jun 8, 4:43 PM EDTSpecial Weather StatementCLEHolmes32 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.